Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter 
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
         
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


PEP treatment
Jul 22, 2002

I finished a course of Combivir pep treatment about a week days ago. I went on Combivir approximately 30 hours after exposure to unprotected receptive oral sex. While on Combivir, I started getting many side effects including GI issues. I also experienced slight difficulty breathing and the feeling of a lump in my throat every ones in a while. This feeling of the lump in my throat is still there and is starting to make me cough with a slight feeling of having a scratchy throat. I never experienced any enlarged nodes, but one of my tonsils is a bit irritated. Is either the feeling of having a lump in your throat with scratchy throat with cough or enlarged tonsil signs of HIV infection? Also, I am very confused as to what percentage of people actually get the symptoms when infected?

Response from Dr. Henry

The symptoms you describe would unlikely be due to persistent side effects from the Combivir. Where you evaluated for other sexually transmitted diseases (such as herpes or gonorrhea)? The symptoms you describe are very non-specific for HIV infection (which is very unlikely after oral sex with followed by PEP). KH


Previous
Sharp pains in my hands! Zerit?
Next
drug help!!

  
  • Email Email
  • Glossary Glossary


 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement